Alert archive / South Carolina / Tornado Warnings in 2025

Tornado Warning 1, NWS Charleston, SC

February 13, 2025Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this tornado warning at Feb 13, 2025, 11:06 AM EST for Beaufort County, Jasper County, South Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2025, 11:06 AM EST (16:06 UTC)
Expired
Feb 13, 2025, 11:28 AM EST
In force
22 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 4.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

635 
WFUS52 KCHS 131606
TORCHS
SCC013-053-131645-
/O.NEW.KCHS.TO.W.0001.250213T1606Z-250213T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Charleston SC
1106 AM EST Thu Feb 13 2025

The National Weather Service in Charleston has issued a

* Tornado Warning for portions of...
  Beaufort County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 1145 AM EST.

* At 1106 AM EST, a severe thunderstorm capable of producing a 
  tornado was located near Bluffton, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught
           without shelter. Mobile homes will be damaged or
           destroyed. Damage to roofs, windows and vehicles will
           occur. Tree damage is likely.

* Locations impacted include...
  Hilton Head Island, Bluffton, Bellinger Hill Area, Forest Beach, 
  Harbortown, Calibogue Cay, Daufuskie Island, Sea Pines, Lawton and 
  Brighton Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Report severe weather to your nearest law enforcement agency or the 
National Weather Service office in Charleston SC.

&&

LAT...LON 3219 8098 3225 8073 3218 8068 3214 8071
      3212 8072 3208 8079 3208 8080 3209 8096
      3211 8101 3216 8101
TIME...MOT...LOC 1606Z 261DEG 41KT 3213 8094

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BAH
2 follow-up statements
815 
WWUS52 KCHS 131615
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1115 AM EST Thu Feb 13 2025

SCC053-131625-
/O.CAN.KCHS.TO.W.0001.000000T0000Z-250213T1645Z/
Jasper SC-
1115 AM EST Thu Feb 13 2025

...TORNADO WARNING IS CANCELLED FOR JASPER COUNTY...

The storm has moved out of Jasper County. Tornado Warning 1 is still 
in effect for Beaufort County.

&&

LAT...LON 3216 8093 3219 8092 3221 8089 3225 8073
      3218 8068 3214 8071 3212 8072 3213 8090
TIME...MOT...LOC 1606Z 261DEG 41KT 3213 8093

$$


SCC013-131645-
/O.CON.KCHS.TO.W.0001.000000T0000Z-250213T1645Z/
Beaufort SC-
1115 AM EST Thu Feb 13 2025

...TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM EST FOR BEAUFORT 
COUNTY...

At 1115 AM EST, a severe thunderstorm capable of producing a tornado 
was located near Forest Beach, moving east at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without
         shelter. Mobile homes will be damaged or destroyed.
         Damage to roofs, windows and vehicles will occur. Tree
         damage is likely.

Locations impacted include...
  Bluffton, Calibogue Cay, Harbortown, Lawton, Sea Pines, Brighton 
  Beach, Hilton Head Island, Forest Beach, Wilton Graves Bridge and 
  Caril Bowers Bridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to an interior room on the lowest floor of a well-built 
building away from windows. If you are outdoors, in a mobile home, 
or in a vehicle, move to the closest substantial shelter and protect 
yourself from flying debris.

Report severe weather to your nearest law enforcement agency or the 
National Weather Service office in Charleston SC.

&&

LAT...LON 3216 8093 3219 8092 3221 8089 3225 8073
      3218 8068 3214 8071 3212 8072 3213 8090
TIME...MOT...LOC 1606Z 259DEG 41KT 3215 8093

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BAH
817 
WWUS52 KCHS 131628
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
1128 AM EST Thu Feb 13 2025

SCC013-131638-
/O.CAN.KCHS.TO.W.0001.000000T0000Z-250213T1645Z/
Beaufort SC-
1128 AM EST Thu Feb 13 2025

...TORNADO WARNING IS CANCELED FOR BEAUFORT COUNTY...

The storm which prompted the warning has weakened below severe 
limits, and has exited the warned area. Therefore, the warning has 
been canceled.

&&

LAT...LON 3212 8072 3213 8090 3216 8093 3219 8092
      3221 8089 3225 8073 3218 8068 3214 8071
TIME...MOT...LOC 1615Z 259DEG 41KT 3217 8081

$$

BAH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Feb 13, 7:16 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 13, 7:16 AM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
716 AM EST Thu Feb 13 2025

.SYNOPSIS...
A cold front will push through the region this afternoon. This
boundary is expected to stall just south of the region on
Friday, lifting back north as a warm front Friday night into
Saturday, with a stronger cold front likely to impact the area
on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
At sunrise: The leading edge of the band of showers and isolated
thunderstorms is just starting to move into Jenkins County.
Watching the band upstream overnight, it does have a history of
producing some gusty winds with several observation sites
measuring gusts of 35-45 knots. No change to the severe weather
potential which is mostly concentrated in southeast GA south of
I-16. This area stands the best chance to destabilize
sufficiently to yield damaging wind gusts. Also of note, there
is some subtle veering of the wind profile, and a low end
tornado threat can't be ruled out. The main time period of
concern is still roughly 9am-1pm, though it can't be ruled out
prior to 9am as upstream convective elements reach Tattnall and
Candler counties.

Today and tonight: Aloft, a broad upper-level low situated over
northern Ohio/Lake Erie will continue to move northeastward and
an associated cold front trailing southward across the
Bluegrass will continue to move eastward towards the forecast
area and is expected to reach the western portion of the
forecast area by late morning. A broken line of organized
storms will develop ahead of the front and support enlarged
hodographs within a moist/weakly unstable warm sector. While the
shear and dynamics are impressive, the instability remains
marginal. Surface dewpoints ahead of the front are in the upper
60s which is contributing to MUCAPE values near the 275-500 J/kg
range. SPC has put our southern region in a MRGL risk, which
seems reasonable. The primary hazard will be damaging winds,
although an isolated tornado cannot be ruled out over SE GA
especially in the late morning. PWATs range from 1.7-1.8", which
is near the daily maximum according to SPC climatology.
Generally rainfall amounts across the area range from 0.5 inches
to 0.75 inches, with the highest amounts across southeastern
GA. Temperatures Thursday night post-FROPA will drop into the
40s across the region and a strong surface ridge begins to build
in from the northwest.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
A frontal boundary will linger to the south of the region on Friday
as surface high pressure briefly builds into the area from the
north. Southwesterly flow will prevail aloft as a large scale trough
over the western CONUS begins to trek eastward. Despite plentiful
sunshine on Friday temperatures will be a few degrees below normal,
only reaching into the mid to upper 50s, with a few locations across
southeastern GA reaching 60. Overnight lows will dip into the upper
30s across far inland zones and mid to upper 40s along the coastal
counties. The frontal boundary will begin to push northward as a
warm front Friday night into Saturday morning, with the forecast
area well within the warm sector for most of Saturday. High
temperatures will reach into the low to mid 70s as a result.
Scattered showers will be possible Saturday afternoon as moisture
begins to infiltrate the region ahead of the approaching cold front
from the west. PWATs will increase from around 1" Friday night to
~1.4" by Saturday afternoon. Lows on Saturday night will be very
mild, in the low 60s, more akin to the normal highs for this time of
year.

Sunday will be another active day as a cold front pushes through the
region. A mid-level trough will continue its trek across the CONUS,
passing over the southeastern states on Sunday. A line of showers is
forecast to push through the region, with rainfall totals generally
around 0.5 inches. Models have backed off on the amount of
instability across the region and therefore the thunderstorm chances
have decreased. The current forecast does not explicitly mention
thunder, however it cannot be completely ruled out.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
The aforementioned cold front will clear the forecast area on Sunday
night, with high pressure building in behind it. Post-FROPA
temperatures on Sunday night will plummet into the 30s across all
locations, with low 40s along the beaches. Clear and cooler
conditions are expected on Monday as high pressure builds in, with
high temperatures only reaching into the mid to upper 50s. Another
cold night in the 30s on Monday night before temperatures begin to
warm slightly as the center of high pressure meanders closer to the
forecast area. A low pressure system is forecast to develop in the
northern Gulf early in the week, impacting the local area mid-week
and bringing the next chances of rain.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
The 12z TAF period begins VFR conditions at KCHS and KSAV, but
IFR ceilings have been quite persistent at KJZI. IFR conditions
will be possible at KSAV and KJZI for the next few hours before
a frontal band of showers and isolated embedded thunderstorms
pushes into the area. We currently have showers getting into the
terminals around 14z, with the main time period of concern being
15-18z. The best chance for thunderstorms will be at KSAV, where
a TEMPO for TSRA has been included. We certainly can't rule out
thunder at KCHS and KJZI, but the probability is definitely
lower. This line of showers and storms has a history of
producing gusts into the 35-45 kt range and we have tried to
advertise some enhanced gusts in the TEMPO groups. The band
should shift off the coast by the mid afternoon hours. A period
of MVFR ceilings could occur in the wake of the band but
shouldn't be long-lived. Skies will gradually clear out
overnight and winds will pick up late as the high builds in and
north to northeast flow surges in.

Extended Aviation Outlook: Flight restrictions are possible on
Sunday associated with showers from a passing cold front.

&&

.MARINE...
Thursday and Thursday night: A strong cold front is
expected to push through the waters during the later afternoon
and evening, then generally east and south of the waters before
midnight going into Friday. Ongoing SCA conditions for AMZ350
and AMZ374, mainly for seas around 6 feet, should briefly drop
below SCA by late afternoon all waters. A line of showers and
possible thunderstorm will occur as the front pushes through.
Locally high wind gusts are possible with any of the
aforementioned thunderstorms. By Thursday night, a strong high
pressure will build from the northwest, with increasing NNE
winds, and all marine zones will be back into SCA criteria, with
seas building back around 6 feet 20nm offshore and beyond.

Friday through Tuesday: A warm front will lift northward Friday
night into Saturday, with a cold front pushing through the region on
Sunday. High pressure will build into the marine waters through mid-
week. Multiple marine hazards will be present this weekend, mainly
associated with the cold front on Sunday. Small Craft Advisories
will be ongoing across all waters outside of the Charleston Harbor
on Friday as some 6 ft seas linger. SCAs across the nearshore waters
should expire Friday night, with the 20 to 60 nm offshore GA waters
lasting into early next week as seas remain elevated. On Sunday
winds are forecast to surge across the marine waters, gusting to 25
knots across all waters. Additionally, gusts to gale force will be
possible in the Charleston nearshore and 20 to 60 nm offshore GA
waters. A Gale Watch may be necessary. Conditions will rapidly
improve into Monday and Tuesday.

&&

.CLIMATE...
Record High Temperatures:

February 13:
KCHS: 78/1976
KCXM: 77/1927
KSAV: 86/2020

Record High Minimum Temperatures:

February 13:
KCHS: 61/2020
KCXM: 62/2020
KSAV: 64/1880

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 1 AM EST Saturday for AMZ350.
     Small Craft Advisory from 3 AM Friday to 1 AM EST Saturday for
     AMZ352-354.
     Small Craft Advisory until 1 AM EST Monday for AMZ374.

&&

NEAR TERM...Dennis
SHORT TERM...CPM
LONG TERM...CPM
AVIATION...BSH/CPM
MARINE...CPM/Dennis
Hazardous weather outlook, Feb 13, 9:45 AM EST, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
945 AM EST Thu Feb 13 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-141445-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
945 AM EST Thu Feb 13 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Feb 13, 10:48 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
1048 AM EST Thu Feb 13 2025

GAZ118-119-SCZ047-048-051-131615-
Coastal Jasper SC-Inland Chatham GA-Beaufort SC-Coastal Chatham
GA-Inland Jasper SC-
1048 AM EST Thu Feb 13 2025

...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...JASPER AND CHATHAM
COUNTIES UNTIL 1115 AM EST...

At 1048 AM EST, Doppler radar was tracking a strong thunderstorm
over Garden City, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Downtown Savannah, Pooler, Hutchinson Island, Midtown Savannah,
  Bellinger Hill Area, Wilmington Island, Bluffton, Hilton Head
  Island, Fort Pulaski National Monument and Tybee Island.

This includes the following highways...
	I-16 between mile markers 159 and 168.
	I-95 in Georgia between mile markers 100 and 102.
	I-516 between mile markers 3 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3215 8121 3220 8088 3214 8079 3208 8079
      3208 8080 3207 8081 3207 8082 3205 8084
      3205 8083 3204 8082 3201 8082 3194 8087
      3199 8127 3210 8124
TIME...MOT...LOC 1547Z 262DEG 40KT 3205 8117

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BAH

Nearby

Tornado Warnings in South Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.